I've only been on Remeron (15mg) for a week, but I'm sort of the impatient type. I am wondering when will the intense grogginess lessen? It's not the type of sleepiness where you can take a nap to get rid of it. It lasts about 10 hours. I feel somewhat detached from my body and noises seem far away. It isn't an unpleasant feeling because during this, my anxiety is completely gone.
Hi, as with most/all antidepressants, it takes up to 4 weeks/a month to 'get used to' the new medication. During this period you can suffer with difficult side effects/symptoms. It is a medication that is commonly known for making people feel worse before they feel better unfortunately. Try to stick with it, as once you are past the induction period, this medication could really improve your life. Sorry there is no easy answer. If you find you are really struggling please contact your doctor. It is important to report any symptoms you are experiencing. People can sometimes have a feeling of worsened depression, anxiety, very sad feeling, etc. Not to worry you, but to pre-warn you to take care of yourself.
Hello Cathleen186. I have been on Remeron/Mirtazapine for years. I take it for insomnia and the grogginess is still a side effect after all this time. A plus for me. Regards pledge
Hi Cathleen186, I have been on Remeron (30mg) for over 5 yrs, and unfortunately, a lot of other meds too. This intense grogginess you describe is not familiar to me. Some of the drugs I take that can cause drowsiness are Dalmane (sleeping pill), Xanax, Phenergan, Reglan, Morphine. I know there is a chance I have built up a tolerance since my pain relief is very little. At bed time, some of these drugs are taken together and I still don'r sleep well, and have a VERY hard time getting up the next day. What other drugs are you taking? Could it be the combination? Remeron by itself has never cause me any thing, except feeling a little better between the ears. (Depressed). Of course different people respond to drugs differently. It does take time for most meds to get in your system and perform whatever way your body decides.
I'd give it at least another couple of weeks, and in the meantime, talk to your doc about other meds you are using and if there is possibility of this as a side effect. Good luck dear, and be very careful while you feel this way. It is NOT normal for Remeron only, especially at the lower dose. I really feel there may be some interaction with other things, drugs, alcohol, etc. Remeron is good for those that it works on. As you know, not all people respond the same way. Be sure to mention to Doctor!!!
- Remeron Information for Consumers
- Remeron Information for Healthcare Professionals (includes dosage details)
- Side Effects of Remeron (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Jun 2014 • 6 answers
Updated 5 Feb 2013 • 7 answers
Updated 5 Oct 2017 • 7 answers
Updated 4 Sep 2014 • 2 answers
Updated 23 Sep 2016 • 2 answers